News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Valvular Heart Diseases

Question: MVP Too


 leamea - Tue May 24, 2005 7:37 pm

Dear Doctor,
Thank you for time in reading this. I feel comparably ignorant because my cardiologist just diagnosed me with mild MVP (valve deformed and a mild regurgitation). I know nothing else about it while other people here seem to know much more about the details of their diagnosis. I have been getting chest pains once in awhile since adolescence. I started getting dizziness (constant) palpitations ( occasional). around November last year. Now, my doctor says the MVP is not sufficient to cause these newer symptoms but since I have been having them it is the only thing that was discovered. Can dizziness, fatigue etc be caused by mild MVP ?
 Shannon Morgan, CMA - Mon May 30, 2005 9:07 am

User avatar Your symptoms could very well be a result of MVP. Do you also have frequent palpitatons?

MVP can also contribute to anxiety, that may explain your pulse rate, although it is borderline high.

There is medication to control the sympoms of MVP, ask your doctor.
 leamea - Thu Jun 02, 2005 10:55 pm

Thank you for your response. Yes, I suppose I may be anxious because when I took a treadmill test on last Tuesday afternoon I walked faster than the track on the machine was actually going! After the test was over, my heart rate stayed up too long I was told. When they took the electrodes off, after I had stopped for several minutes, it was still 140 bpm.
I was given a prescription for half tab daily of a beta blocker, but at the moment my heart rate is only 84 bpm so I am reluctant to take something I may not require. Taking it at home it averages about 100 bpm, resting, and I am not sure that's worth the side effects of a pill..the heart rate was noticed before the echo that diagnosed the MVP. Is a slightly high heart rate in someone with MVP a greater long term risk than the same boderline rate in a person without MVP?

I get palpitations when I lay on one side or when I sit in a hot room or hot car or (LOL)when I sing along with the radio. I don't get them when I am upset about something.

I also always get little ticks, leg or trunk jerking before falling asleep at night.

The silliest symptom is dizziness when, I hate to admit this, when I cross my legs or cross my feet.
 Shannon Morgan, CMA - Fri Jun 03, 2005 10:01 am

User avatar Taking the beta blocker is not dangerous. In fact, it may help with your anxiety as well as slowing your heart rate. I don't know of any long term dangers of borderline tachycardia such as yours, but you need to watch it, if it does increase steadily at rest, see your doctor/cardiologist, however, he will probably just prescribe a beta blocker!!!

I recommend giving it a try, it won't hurt you and you may find you just feel better.

MVP seems to have a strong correlation with anxiety. Most every patient I saw over my years in cardiology had an anxious nature. Many of them found they did feel better on the beta blockers.

The ticks are quite common in "higher energy", hehe, individuals. I have never heard of getting palpitations from crossing legs or feet LOL!!

Just try the meds - you don't have to stay on them if you don't like them. :D
 leamea - Wed Jun 08, 2005 4:32 pm

Okay I'll try it. I put the Rx in to be filled and will pick it up tomorrow. It's for Zebeta and I am to take a half tablet daily.
The only thing that still bugs me about it is that I just took my BP and resting pulse and it's 106/68 and 95 BPM. Won't the med lower the BP along with the heart rate?
I have a calm, steady persona, I'd hate to start keeling over at work.
Though I work surrounded by nurses so I guess I couldn't be in better hands.

I went for a two hour walking survey in a nature preserve yesterday. It was 90 degrees and muggy and I felt pretty dizzy and confused afterwards, but I suppose anybody would.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here